Period Pain: Am I taking a toxic amount of pain medication? ?
Hi I have severe period pain and take:
- 600 MG of Advil every 5 to 8 hours or so
- 1,000 MG of extra strength acetaminophen every 6 to 7 hours (In between Advil dosages)
- 4 anti diarrhea In a 24 hour period.
I was wondering if I could add magnesium tablets to this mixture because I heard that could help too.
My period lasts no more then 7 days. Is this too much pain medication?
- Anonymous11 months agoFavourite answer
Jenna, if your pain is so severe that you need to take this much medication, then you need to see YOUR DOCTOR and get treated for it. What you are doing is very risky and DANGEROUS, and if you aren't careful you're going to wind up in the ICU because of an OVERDOSE of Tylenol. People have DIED because of that, Jenna. And even when they have survived, they've ended up needing liver transplants. Unless you want that to happen to you, then get off the computer and go call your doctor, and make an appointment to see him or her as soon as possible.
- MikeLv 711 months ago
Yes its too much pain medication. The issue is that your body becomes desensitized to medications and you have to take more to get the same results.
None of the meds you are taking are particularly helpful for period pain, so sadly you are damaging your liver and heart without much short term benefit.
Adding more to your regimen will not help much - I am particularly concerned you are taking anti-diarrhea. The pain meds are causing the diarrhea, taking the anti-D will cause other problems for you.
Try other methods - evening primrose oil, valerian root, chamomile, yoga, exercise, hot packs, warm soaking baths. Even going on birth control might help, that certainly helped me.
- Anonymous11 months ago
That amount of extra strong acetiminophen is damaging your liver, now. The rest isn't doing you any good. Talk to a doctor
- wind_updollLv 711 months ago
It’s an extraordinary amount and the combination with antidiarrheal medication isn’t good either. Contact your physician for medication that can help during this time.
- What do you think of the answers? You can sign in to give your opinion on the answer.
- az_lenderLv 711 months ago
It is said that moderate exercise can help reduce menstrual pain. You should also consult a doctor to see if your severe pain indicates something is "wrong."
- EnguerarrardLv 711 months ago
It's not advisable to mix Advil and Acetaminophen or aspirin. Advil has some dangers - high doses over a period of years can damage the circulatory system. It's also a blood thinner. The magnesium will not affect the pain medication. I take magnesium because it keeps my nails strong.
- Anonymous11 months ago
I love u so deep in December will